MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN ICD; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)

BOSTON SCIENTIFIC CORPORATION ENERGEN ICD; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Model Number E140
Medical Device Problem Code Low impedance (2285)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) had an alert for a low out-of-range shock impedance measurement of 0.Data analysis suggests this was likely a false reading, as the shock impedance cannot be 0 ohms.Historically for the patient, shock impedances were stable in the 50 ohms range.Review of remote monitoring data confirmed that subsequent shock impedance measurements were also in the 50 ohms range.This icd remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device technical analysis: this product has not been returned to boston scientific and physical analysis could not be conducted.This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that there was no conclusive evidence that the observed out-of-range impedance measurements were due to a product performance issue or an inadequate lead-to-device connection.However, intermittent, out-of-range shock lead impedance measurements with no conclusive evidence of a performance issue or an inadequate lead-to-device connection are likely the result of the low-energy test signal utilized for daily automatic or in-clinic commanded shock lead impedance testing.Device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review: review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Risk assessment: a risk review was completed and confirmed that the event of shock impedance low out of range was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.

Brand Name
ENERGEN ICD
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key25700158
Report Number2124215-2026-35696
Device Sequence Number18572123
Product Code LWP
UDI-Device Identifier00802526480713
UDI-Public00802526480713
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/23/2014
Device Model NumberE140
Device Catalogue NumberE140
Device Lot Number103879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/02/2026
Date Device Manufactured05/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale